MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW
Catalog Number SEP7D
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a large thrombus in the arteriovenous fistula (avf) using an indigo system separator 7d (sep7d), indigo system aspiration catheter 7d (cat7d), non-penumbra catheter, and a non-penumbra sheath.During the procedure, the physician was experiencing resistance while advancing the sep7d to remove a lot of clot burden in the target location.After approximately halfway through the procedure, the physician noticed a radiopaque object under fluoroscopy.Therefore, the cat7d and sep7d was removed.Subsequently, upon inspecting distal end of the sep7d on the back table, the physician noticed the wire distal to the bulb of the sep7d had fractured.It was reported that the physician believes the fractured wire distal to the sep7d bulb came in contact with the stent struts from a previously placed stent in the cephalic arch and migrated into the pulmonary artery.The physician decided to leave the fractured wire of the sep7d in the vessel.The physician determined the wire was small enough and believed there was no risk to the patient.The procedure was completed using a balloon catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep7d confirmed the wire was fractured distal to the bulb.This type of damage typically occurs if the device is repeatedly advanced against tough clot burden.The core wire and wrapping wire may become kinked and may subsequently fracture.The reported interaction with a previously placed stent may have contributed to the fracture.During evaluation, the sep7d was advanced through a demonstration cat7d without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20091687
Report Number3005168196-2024-00290
Device Sequence Number7810882
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public00815948023994
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Catalogue NumberSEP7D
Device Lot NumberH00001188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Date Report Sent to FDA01/01/2005